Hail, Brule
- When
- August 6, 6:15 PM CST
- Where
- Brule County, Chamberlain
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 43.800, -99.330
Thunderstorms moving from the northwest caused damaging winds, large hail, and flash flooding over a stretch in Brule County from Chamberlain to southeast of Kimball on the early evening of August 6th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms moving from the northwest caused damaging winds, large hail, and flash flooding over a stretch in Brule County from Chamberlain to southeast of Kimball on the early evening of August 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 6, 2:40 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 PM CDT MON AUG 6 2007 .DISCUSSION... QUITE A WMFNT THAT HAS DEVELOPED IN SRN NEB...AND MAIN PBLM TONIGHT IS WHERE POT EXISTS FOR REDEVELOPMENT OF PRECIP. IT APPEARS THE BEST AREA IS ACRS SERN CWA AS S/W MOVES FM ERN NEB ACRS IA...AND WHERE SOME STRONG DIFFENTIAL HEATING EXISTS. CURRENTLY RW- FM THIS AM MCS STILL LINGERS ACRS NW IA INTO NERN NEB AND BEGINNING TO SEE REDEVLPMNT OF TRW ACRS ERN NEB TOWARD THE KSUX AREA. SO WL GO WITH SCT RW/TRW ACRS SERN CWA AND WL JUST KEEP A SMALL CHC IN ACRS REST OF CWA THIS EVE AS WEAK NRN STREAM S/W MOVES ACRS NRN CWA. ONE THING TO WATCH FOR...PER SWOMCD IS ANY CONVECTIVE DEVELOPMENT NEAR SFC LOW AND MAX HEATING IN W CENTRAL SD. THAT COULD GIVE OUR FAR WRN FA SOME CHC FOR ACTIVITY THIS EVENING. MODELS DO SHOW DECENT DRYING ALL THE WAY TO THE SFC BEHIND S/W OVERNIGHT TONIGHT...BUT WITH LIGHT WIND AND MOIST GND..CAN NOT RULE OUT FOG AND STRATUS REDEVELOPMENT BELOW H925. ON TUE...SFC HIGH GIVES OUR NRN CWFA A GLANCING BLOW WITH THE NAM/GFS PLACING A REMAINING JET STREAK IN NRN MN PUTTING THIS AREA IN THE RR QUAD. STRONG MID LVL -DIV Q RETREATS TO THE SRN AND WRN EDGES OF THE FSD FA WHERE IT COINCIDES WITH SOME THTE RIDGING. THEREFORE KEPT SOME SMALL POPS GOING IN THE AFTN IN THOSE AREAS WITH THE MAX HEATING. THEN ON TUE NIGHT...THE LOW LEVEL JET PICKS UP A BIT IN OUR WRN FA AS THE HIGH RETREATS EWD. THIS INCREASES THE LOW LEVEL THTE RIDGING AND WAA IN OUR W...BUT THE STRONG DYNAMICS HAVE PUSHED OFF TO THE EAST STILL RIDING THE RR QUAD SIDE OF THE JET STREAK WHICH IS MOVG OFF TO THE E THRU THE GRTLKS. THEREFORE DID NOT PUT ANY POPS GREATER THAN 30 IN OUR FA THRU THE SW PORTION OF OUR FA. HOWEVER ON WED...BOTH THE NAM AND GFS SHOW THE CRUX OF THE NEXT STRONG MID LVL S/W AT H7 MOVG INTO THE ERN SECTION OF OUR FA WED MORNING...DEPARTING WED AFTERNOON. BELIEVE LIKELY POPS ARE NOW WARRANTED IN OUR SE QUARTER WED MORNING WITH THIS WAVE...WITH SOME SUBSIDENCE OOZING IN SLOWLY BEHIND IT THRU THE AFTN HRS. WED NIGHT...YET ANOTHER WAVE WHICH HAS BEEN WELL ADVERTISED BY THE MODELS FOR SOME TIME NOW...MOVES EWD AT H5...ESP AFFECTING THE NRN TWO THIRDS OF THE FA. SO IT IS ONE PIECE OF ENERGY AFTER ENERGY RIDING THE CAP WHICH IS TO OUR SE. FOR MAX TEMPS...GENERALLY KEPT THE TREND OF BLO MOST GUIDANCE READINGS FOR TUE THRU THU AS AM CONCERNED ABOUT DEBRIS CLOUDS LEFTOVER FM ANY TS ACTIVITY AT NIGHT...AS WELL AS THE HUMID...MOIST ADIABATIC AIR. MILD NIGHTS IN STORE. THUR SHOULD FINALLY BE A DRY DAY OVER THE FA AS WEAK HIGH PRES DRAINS DOWN FM THE N. IN THE EXTENDED...THE GFS STILL SHOWS A RIDGE RIDER POSSIBLY GIVING OUR NRN FA A GLANCING BLOW THU NIGHT AS THE SFC HIGH DEPARTS OFF SLOWLY TO THE EAST. OTHERWISE...FOLLOWED A BLEND OF THE 06Z GFS/00Z ECWMF AND HPC OUTPUT FOR THIS EXTENDED PKG FRI THRU SUN. ONE CONSISTENT FEATURE IS THAT IT LOOKS LIKE THE UPPER RIDGE MOVES WWD TOWARD THE SRN PLAINS AND BUILDS IN OUR AREA...WITH SW FLOW ALOFT TO OUR WEST. BEFORE THIS HAPPENS...ONE S/W MOVES EWD OVR THIS AREA FRI NIGHT WHICH HAS BEEN ADVERTISED FOR SOME TIME NOW. BUT QUESTIONS REMAIN AS TO THE PLACEMENT. WITH CAPPING POTENTIAL... PUT THE HIGHER POPS IN OUR NRN FA FRI NIGHT. ONE MORE WEAKER S/W IS NOTED GLANCING OUR NE HALF SAT NIGHT PER THE ECMWF AND LATEST GFS RUNS. AFTER THAT...SUN AND MON MAY BE DRY...BUT TEMPERED HPC HIGH TEMPS DOWN 3 TO 4 DEGS AS AM ANTICIPATING VERY HUMID CONDS TO KEEP THE HIGHS FROM TOPPING OUT TOO BAD. && .AVIATION... MVFR TO IFR CONDITIONS ACRS THE AREA THRU 02Z WITH GRADUAL IMPROVEMENT AFTER 02Z. MVFR TO IFR VSBYS MAY REDELOP ACRS AREA AFTER 08Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && MJF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1216 PM CDT MON AUG 06 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1216 PM CDT MON AUG 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD EAST ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WEST OF THE JAMES RIVER THIS AFTERNOON...AND ACROSS PORTIONS OF NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT WOULD BE PENNY TO NICKEL SIZE HAIL. FLOODING... HEAVY RAIN WILL BE POSSIBLE THIS EVENING OVER EXTREME SOUTHEAST SOUTH DAKOTA AND PORTIONS OF NORTHWEST IOWA...AS STORMS THAT MAY MOVE THROUGH THESE AREAS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN PER HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SEVERE STORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM ACROSS NORTHWEST IOWA AND NORTHEAST NEBRASKA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 hail, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Heavy rain flooded streets and yards.
Thunderstorm winds caused tree damage, including at least one tree blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54022, 54023, 54025, 54027.